Alert archive / Missouri / Wind Chill Warnings in 2009

Wind Chill Warning 1, NWS St. Louis, MO

January 14, 2009Adams County, Brown County, Illinois; 4 counties in Missouri

NWS St. Louis, MO issued this wind chill warning at Jan 14, 2009, 4:02 PM CST for Adams County, Brown County, Illinois; 4 counties in Missouri. It took effect at Jan 14, 2009, 6:00 PM CST. It was in force for 18 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jan 14, 2009, 4:02 PM CST (22:02 UTC)
In effect from
Jan 14, 2009, 6:00 PM CST
Expired
Jan 15, 2009, 12:00 PM CST
In force
18 hr
Issued by
NWS St. Louis, MO

Counties Adams County, IL, Brown County, IL, Knox County, MO, Lewis County, MO, Marion County, MO, Shelby County, MO

The radar

The St Louis radar (KLSX), 161 km from the middle of the area, began a volume at 22:00 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Davenport, (KDVN), launched 12:00Z, 10.0 hours before the alert went out and 206 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 12:00Z on 2009-01-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 12:00Z on 2009-01-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 444 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
486 m above ground
0-6 km bulk shear
68 kt
0-1 km storm-relative helicity
444 m²/s²
0-3 km storm-relative helicity
550 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS43 KLSX 142202
WSWLSX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE ST LOUIS MO
402 PM CST WED JAN 14 2009

ILZ095-096-MOZ018-019-026-027-151030-
/O.UPG.KLSX.WC.Y.0001.090115T0300Z-090115T1800Z/
/O.NEW.KLSX.WC.W.0001.090115T0000Z-090115T1800Z/
ADAMS IL-BROWN IL-KNOX-LEWIS-SHELBY-MARION-
INCLUDING THE CITIES OF...QUINCY...HANNIBAL
402 PM CST WED JAN 14 2009

...WIND CHILL WARNING IN EFFECT UNTIL 12 PM CST THURSDAY...

THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A WIND CHILL
WARNING...WHICH IS IN EFFECT UNTIL 12 PM CST THURSDAY. THE WIND
CHILL ADVISORY IS NO LONGER IN EFFECT. 

AN ARCTIC AIR MASS IS MOVING INTO MISSOURI AND ILLINOIS.
ACTUAL AIR TEMPERATURES TONIGHT WILL DROP TO AROUND 5 TO 10 BELOW
ZERO AND GUSTY NORTHWEST WINDS OF 15 TO 25 MPH CAN BE EXPECTED.
THE COMBINATION OF BITTERLY COLD AIR AND GUSTY NORTHWEST WINDS
WILL RESULT IN DANGEROUS WIND CHILL LEVELS DOWN TO 30 BELOW ZERO
UNTIL MIDDAY ON THURSDAY.

A WIND CHILL WARNING IS ISSUED WHEN A STRONG WIND COMBINES WITH
VERY LOW TEMPERATURES TO CREATE LIFE-THREATENING CONDITIONS. THE
COLD AIR AND WIND WILL MAKE IT FEEL LIKE IT IS 25 DEGREES BELOW
ZERO OR COLDER FOR SEVERAL HOURS. THOSE PLANNING TO VENTURE
OUTDOORS SHOULD BE CERTAIN TO DRESS PROPERLY...WITH SEVERAL
LAYERS OF LIGHT WEIGHT...LOOSE FITTING CLOTHING AND MAKING SURE
THAT ALL EXPOSED SKIN IS COVERED.

$$

ILZ079-MOZ072>075-084-085-099-151030-
/O.EXA.KLSX.WC.Y.0001.090115T0600Z-090115T1800Z/
RANDOLPH IL-CRAWFORD-WASHINGTON-ST. FRANCOIS-STE. GENEVIEVE-IRON-
MADISON-REYNOLDS-
INCLUDING THE CITIES OF...CHESTER...FARMINGTON
402 PM CST WED JAN 14 2009

...WIND CHILL ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 12 PM
CST THURSDAY...

THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A WIND CHILL
ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 12 PM CST
THURSDAY. 

AN ARCTIC AIR MASS IS MOVING INTO MISSOURI AND ILLINOIS. ACTUAL
AIR TEMPERATURES TONIGHT WILL DROP TO BETWEEN ZERO AND 5 ABOVE
ZERO AND GUSTY NORTHWEST WINDS OF 15 TO 25 MPH CAN BE EXPECTED.
THE COMBINATION OF BITTERLY COLD AIR AND GUSTY NORTHWEST WINDS
WILL RESULT IN DANGEROUS WIND CHILL LEVELS FROM 15 TO 20 BELOW
ZERO UNTIL MIDDAY ON THURSDAY.

A WIND CHILL ADVISORY IS ISSUED WHEN A STRONG WIND COMBINES WITH
VERY LOW TEMPERATURES TO CREATE DANGEROUS CONDITIONS FOR EXPOSED
SKIN. THE COLD AIR AND WIND WILL MAKE IT FEEL LIKE IT IS BETWEEN
15 AND 24 DEGREES BELOW ZERO FOR SEVERAL HOURS. THOSE PLANNING TO
VENTURE OUTDOORS SHOULD USE COMMON SENSE AND DRESS WARMLY...MAKING
SURE THAT ALL EXPOSED SKIN IS COVERED.

$$

ILZ058>060-064-065-069-070-074-097>102-MOZ034>036-041-042-047>052-
059>065-151030-
/O.EXT.KLSX.WC.Y.0001.090115T0300Z-090115T1800Z/
GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL-
MARION IL-WASHINGTON IL-PIKE IL-CALHOUN IL-JERSEY IL-MADISON IL-
ST. CLAIR IL-MONROE IL-MONROE-RALLS-PIKE-BOONE-AUDRAIN-MONITEAU-
COLE-OSAGE-CALLAWAY-MONTGOMERY-LINCOLN-GASCONADE-WARREN-
ST. CHARLES-FRANKLIN-ST. LOUIS-ST. LOUIS CITY-JEFFERSON-
INCLUDING THE CITIES OF...LITCHFIELD...VANDALIA...SALEM...
EDWARDSVILLE...BELLEVILLE...BOWLING GREEN...COLUMBIA...MEXICO...
JEFFERSON CITY...ST CHARLES...UNION...ST LOUIS
402 PM CST WED JAN 14 2009

...WIND CHILL ADVISORY NOW IN EFFECT FROM 9 PM THIS EVENING TO
12 PM CST THURSDAY...

THE WIND CHILL ADVISORY IS NOW IN EFFECT FROM 9 PM THIS EVENING
TO 12 PM CST THURSDAY. 

AN ARCTIC AIR MASS IS MOVING INTO INTO MISSOURI AND ILLINOIS. 
ACTUAL AIR TEMPERATURES TONIGHT WILL DROP TO BETWEEN 5 BELOW ZERO
AND 5 ABOVE ZERO AND GUSTY NORTHWEST WINDS OF 15 TO 25 MPH CAN BE
EXPECTED. THE COMBINATION OF BITTERLY COLD AIR AND GUSTY NORTHWEST
WINDS...WILL RESULT IN DANGEROUS WIND CHILL LEVELS FROM 15 TO 24
BELOW ZERO UNTIL MIDDAY ON THURSDAY.

A WIND CHILL ADVISORY IS ISSUED WHEN A STRONG WIND COMBINES WITH
VERY LOW TEMPERATURES TO CREATE DANGEROUS CONDITIONS FOR EXPOSED
SKIN. THE COLD AIR AND WIND WILL MAKE IT FEEL LIKE IT IS BETWEEN
15 AND 24 DEGREES BELOW ZERO FOR SEVERAL HOURS. THOSE PLANNING TO
VENTURE OUTDOORS SHOULD USE COMMON SENSE AND DRESS WARMLY...MAKING
SURE THAT ALL EXPOSED SKIN IS COVERED.

$$

CARNEY
3 follow-up statements
000 
WWUS43 KLSX 150336
WSWLSX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE ST LOUIS MO
936 PM CST WED JAN 14 2009

ILZ095-096-MOZ018-019-026-027-151545-
/O.CON.KLSX.WC.W.0001.000000T0000Z-090115T1800Z/
ADAMS IL-BROWN IL-KNOX-LEWIS-SHELBY-MARION-
INCLUDING THE CITIES OF...QUINCY...HANNIBAL
936 PM CST WED JAN 14 2009

...WIND CHILL WARNING REMAINS IN EFFECT UNTIL 12 PM CST
THURSDAY...

A WIND CHILL WARNING REMAINS IN EFFECT UNTIL 12 PM CST THURSDAY. 

AN ARCTIC AIR MASS CONTINUES TO MOVE INTO MISSOURI AND ILLINOIS.
ACTUAL AIR TEMPERATURES WILL DROP INTO THE 5 TO 10 BELOW ZERO
RANGE WITH GUSTY NORTHWEST WINDS OF 10 TO 20 MPH. THE COMBINATION
OF BITTERLY COLD AIR AND GUSTY NORTHWEST WINDS WILL RESULT IN
DANGEROUS WIND CHILLS AS LOW AS 30 BELOW ZERO UNTIL MIDDAY ON
THURSDAY.

A WIND CHILL WARNING IS ISSUED WHEN A STRONG WIND COMBINES WITH
VERY LOW TEMPERATURES TO CREATE LIFE-THREATENING CONDITIONS. THE
COLD AIR AND WIND WILL MAKE IT FEEL LIKE IT IS 25 DEGREES BELOW
ZERO OR COLDER FOR SEVERAL HOURS. THOSE PLANNING TO VENTURE
OUTDOORS SHOULD BE CERTAIN TO DRESS PROPERLY...WITH SEVERAL
LAYERS OF LIGHT WEIGHT...LOOSE FITTING CLOTHING AND MAKING SURE
THAT ALL EXPOSED SKIN IS COVERED.

$$

ILZ058>060-064-065-069-070-074-097>102-MOZ034>036-041-042-047>052-
059>065-151545-
/O.CON.KLSX.WC.Y.0001.000000T0000Z-090115T1800Z/
GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL-
MARION IL-WASHINGTON IL-PIKE IL-CALHOUN IL-JERSEY IL-MADISON IL-
ST. CLAIR IL-MONROE IL-MONROE-RALLS-PIKE-BOONE-AUDRAIN-MONITEAU-
COLE-OSAGE-CALLAWAY-MONTGOMERY-LINCOLN-GASCONADE-WARREN-
ST. CHARLES-FRANKLIN-ST. LOUIS-ST. LOUIS CITY-JEFFERSON-
INCLUDING THE CITIES OF...LITCHFIELD...VANDALIA...SALEM...
EDWARDSVILLE...BELLEVILLE...BOWLING GREEN...COLUMBIA...MEXICO...
JEFFERSON CITY...ST CHARLES...UNION...ST LOUIS
936 PM CST WED JAN 14 2009

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 12 PM CST
THURSDAY...

A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 12 PM CST THURSDAY.

AN ARCTIC AIR MASS CONTINUES TO MOVE INTO MISSOURI AND ILLINOIS.
ACTUAL AIR TEMPERATURES WILL DROP INTO THE 5 BELOW TO 5 ABOVE ZERO
RANGE WITH GUSTY NORTHWEST WINDS OF 10 TO 20 MPH. THE COMBINATION
OF BITTERLY COLD AIR AND GUSTY NORTHWEST WINDS WILL RESULT IN
DANGEROUS WIND CHILLS BETWEEN 15 AND 24 BELOW ZERO UNTIL MIDDAY
ON THURSDAY.

A WIND CHILL ADVISORY IS ISSUED WHEN A STRONG WIND COMBINES WITH
VERY LOW TEMPERATURES TO CREATE DANGEROUS CONDITIONS FOR EXPOSED
SKIN. THE COLD AIR AND WIND WILL MAKE IT FEEL LIKE IT IS BETWEEN
15 AND 24 DEGREES BELOW ZERO FOR SEVERAL HOURS. THOSE PLANNING TO
VENTURE OUTDOORS SHOULD USE COMMON SENSE AND DRESS WARMLY...
MAKING SURE THAT ALL EXPOSED SKIN IS COVERED.

$$

ILZ079-MOZ072>075-084-085-099-151545-
/O.CON.KLSX.WC.Y.0001.090115T0600Z-090115T1800Z/
RANDOLPH IL-CRAWFORD-WASHINGTON-ST. FRANCOIS-STE. GENEVIEVE-IRON-
MADISON-REYNOLDS-
INCLUDING THE CITIES OF...CHESTER...FARMINGTON
936 PM CST WED JAN 14 2009

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 12 PM CST
THURSDAY...

A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 12 PM CST THURSDAY.

AN ARCTIC AIR MASS CONTINUES TO MOVE INTO MISSOURI AND ILLINOIS.
ACTUAL AIR TEMPERATURES WILL DROP INTO THE ZERO TO 5 ABOVE ZERO
RANGE WITH GUSTY NORTHWEST WINDS OF 10 TO 20 MPH. THE COMBINATION
OF BITTERLY COLD AIR AND GUSTY NORTHWEST WINDS WILL RESULT IN
DANGEROUS WIND CHILLS AROUND 15 BELOW UNTIL MIDDAY ON THURSDAY.

A WIND CHILL ADVISORY IS ISSUED WHEN A STRONG WIND COMBINES WITH
VERY LOW TEMPERATURES TO CREATE DANGEROUS CONDITIONS FOR EXPOSED
SKIN. THE COLD AIR AND WIND WILL MAKE IT FEEL LIKE IT IS BETWEEN
15 AND 24 DEGREES BELOW ZERO FOR SEVERAL HOURS. THOSE PLANNING TO
VENTURE OUTDOORS SHOULD USE COMMON SENSE AND DRESS WARMLY...
MAKING SURE THAT ALL EXPOSED SKIN IS COVERED.

$$

BRITT
000 
WWUS43 KLSX 150957
WSWLSX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE ST LOUIS MO
357 AM CST THU JAN 15 2009

ILZ095-096-MOZ018-019-026-027-151800-
/O.CON.KLSX.WC.W.0001.000000T0000Z-090115T1800Z/
ADAMS IL-BROWN IL-KNOX-LEWIS-SHELBY-MARION-
INCLUDING THE CITIES OF...QUINCY...HANNIBAL
357 AM CST THU JAN 15 2009

...WIND CHILL WARNING REMAINS IN EFFECT UNTIL NOON CST TODAY...

A WIND CHILL WARNING REMAINS IN EFFECT UNTIL NOON CST TODAY. 

AN ARCTIC AIR MASS CONTINUES TO MOVE INTO MISSOURI AND ILLINOIS.
ACTUAL AIR TEMPERATURES IN THE 5 TO 10 BELOW ZERO RANGE...WILL
WARM UP TO NEAR ZERO BY NOON. FOR NOW THE COMBINATION OF BITTERLY
COLD AIR AND NORTHWEST WINDS AROUND 10 MPH WILL RESULT IN DANGEROUS
WIND CHILLS AS LOW AS 28 BELOW ZERO UNTIL MIDDAY TODAY.

A WIND CHILL WARNING IS ISSUED WHEN A STRONG WIND COMBINES WITH
VERY LOW TEMPERATURES TO CREATE LIFE-THREATENING CONDITIONS. THE
COLD AIR AND WIND WILL MAKE IT FEEL LIKE IT IS 25 DEGREES BELOW
ZERO OR COLDER FOR SEVERAL HOURS. THOSE PLANNING TO VENTURE
OUTDOORS SHOULD BE CERTAIN TO DRESS PROPERLY...WITH SEVERAL
LAYERS OF LIGHT WEIGHT...LOOSE FITTING CLOTHING AND MAKING SURE
THAT ALL EXPOSED SKIN IS COVERED.

$$

ILZ058>060-064-065-069-070-074-079-097>102-MOZ034>036-041-042-
047>052-059>065-072>075-084-085-099-151800-
/O.CON.KLSX.WC.Y.0001.000000T0000Z-090115T1800Z/
GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL-
MARION IL-WASHINGTON IL-RANDOLPH IL-PIKE IL-CALHOUN IL-JERSEY IL-
MADISON IL-ST. CLAIR IL-MONROE IL-MONROE-RALLS-PIKE-BOONE-AUDRAIN-
MONITEAU-COLE-OSAGE-CALLAWAY-MONTGOMERY-LINCOLN-GASCONADE-WARREN-
ST. CHARLES-FRANKLIN-ST. LOUIS-ST. LOUIS CITY-JEFFERSON-CRAWFORD-
WASHINGTON-ST. FRANCOIS-STE. GENEVIEVE-IRON-MADISON-REYNOLDS-
INCLUDING THE CITIES OF...LITCHFIELD...VANDALIA...SALEM...
CHESTER...EDWARDSVILLE...BELLEVILLE...BOWLING GREEN...COLUMBIA...
MEXICO...JEFFERSON CITY...ST CHARLES...UNION...ST LOUIS...
FARMINGTON
357 AM CST THU JAN 15 2009

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY...

A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY. 

AN ARCTIC AIR MASS CONTINUES TO MOVE INTO MISSOURI AND ILLINOIS.
ACTUAL AIR TEMPERATURES BETWEEN 5 BELOW TO 5 ABOVE ZERO RANGE
WILL SLOWLY MODERATE BY MIDDAY. FOR NOW THE COMBINATION OF BITTERLY
COLD AIR AND NORTHWEST WINDS WILL RESULT IN DANGEROUS WIND CHILLS
BETWEEN 15 AND 20 BELOW ZERO UNTIL MIDDAY.

A WIND CHILL ADVISORY IS ISSUED WHEN A STRONG WIND COMBINES WITH
VERY LOW TEMPERATURES TO CREATE DANGEROUS CONDITIONS FOR EXPOSED
SKIN. THE COLD AIR AND WIND WILL MAKE IT FEEL LIKE IT IS BETWEEN
15 AND 24 DEGREES BELOW ZERO FOR SEVERAL HOURS. THOSE PLANNING TO
VENTURE OUTDOORS SHOULD USE COMMON SENSE AND DRESS WARMLY...
MAKING SURE THAT ALL EXPOSED SKIN IS COVERED.

$$

BYRD
000 
WWUS43 KLSX 151800
WSWLSX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE ST LOUIS MO
1200 PM CST THU JAN 15 2009

ILZ095-096-MOZ018-019-026-027-160100-
/O.CAN.KLSX.WC.W.0001.000000T0000Z-090115T1800Z/
/O.EXB.KLSX.WC.Y.0001.000000T0000Z-090116T0100Z/
ADAMS IL-BROWN IL-KNOX-LEWIS-SHELBY-MARION-
INCLUDING THE CITIES OF...QUINCY...HANNIBAL
1200 PM CST THU JAN 15 2009

...WIND CHILL ADVISORY IN EFFECT UNTIL 7 PM CST THIS EVENING...
...WIND CHILL WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A WIND CHILL
ADVISORY...WHICH IS IN EFFECT UNTIL 7 PM CST THIS EVENING. THE
WIND CHILL WARNING HAS BEEN CANCELLED. 

ACTUAL AIR TEMPERATURES AROUND ZERO WILL COMBINE WITH NORTHWEST
WINDS AROUND 10 MPH TO RESULT IN DANGEROUS WIND CHILL VALUES
REMAINING BETWEEN 15 AND 20 BELOW ZERO THROUGH EARLY EVENING.

A WIND CHILL ADVISORY IS ISSUED WHEN A STRONG WIND COMBINES WITH
VERY LOW TEMPERATURES TO CREATE DANGEROUS CONDITIONS FOR EXPOSED
SKIN. THE COLD AIR AND WIND WILL MAKE IT FEEL LIKE IT IS BETWEEN
15 AND 24 DEGREES BELOW ZERO FOR SEVERAL HOURS. THOSE PLANNING TO
VENTURE OUTDOORS SHOULD USE COMMON SENSE AND DRESS WARMLY...
MAKING SURE THAT ALL EXPOSED SKIN IS COVERED.

$$

ILZ064-069-070-074-079-098>102-MOZ034>036-041-042-047>052-059>065-
072>075-084-085-099-151900-
/O.CAN.KLSX.WC.Y.0001.000000T0000Z-090115T1800Z/
BOND IL-CLINTON IL-MARION IL-WASHINGTON IL-RANDOLPH IL-CALHOUN IL-
JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-MONROE-RALLS-PIKE-
BOONE-AUDRAIN-MONITEAU-COLE-OSAGE-CALLAWAY-MONTGOMERY-LINCOLN-
GASCONADE-WARREN-ST. CHARLES-FRANKLIN-ST. LOUIS-ST. LOUIS CITY-
JEFFERSON-CRAWFORD-WASHINGTON-ST. FRANCOIS-STE. GENEVIEVE-IRON-
MADISON-REYNOLDS-
INCLUDING THE CITIES OF...SALEM...CHESTER...EDWARDSVILLE...
BELLEVILLE...BOWLING GREEN...COLUMBIA...MEXICO...JEFFERSON CITY...
ST CHARLES...UNION...ST LOUIS...FARMINGTON
1200 PM CST THU JAN 15 2009

...WIND CHILL ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS CANCELLED THE WIND
CHILL ADVISORY. 

TEMPERATURES HAVE WARMED ENOUGH...AND WINDS HAVE DIMINISHED
ENOUGH...TO KEEP WIND CHILL VALUES OUT OF DANGEROUS THRESHOLDS FOR
THE REMAINDER OF THE DAY. WIND CHILL VALUES WILL STILL BE
UNUSUALLY COLD...WITH READINGS EXPECTED BETWEEN ZERO AND 10 BELOW.

$$

ILZ058>060-065-097-160100-
/O.EXT.KLSX.WC.Y.0001.000000T0000Z-090116T0100Z/
GREENE IL-MACOUPIN IL-MONTGOMERY IL-FAYETTE IL-PIKE IL-
INCLUDING THE CITIES OF...LITCHFIELD...VANDALIA
1200 PM CST THU JAN 15 2009

...WIND CHILL ADVISORY NOW IN EFFECT UNTIL 7 PM CST THIS
EVENING...

THE WIND CHILL ADVISORY IS NOW IN EFFECT UNTIL 7 PM CST THIS
EVENING. 

ACTUAL AIR TEMPERATURES BETWEEN ZERO AND 5 ABOVE WILL COMBINE WITH
NORTHWEST WINDS AROUND 10 MPH TO RESULT IN DANGEROUS WIND CHILL
VALUES REMAINING BETWEEN 15 AND 20 BELOW ZERO THROUGH EARLY
EVENING. 

A WIND CHILL ADVISORY IS ISSUED WHEN A STRONG WIND COMBINES WITH
VERY LOW TEMPERATURES TO CREATE DANGEROUS CONDITIONS FOR EXPOSED
SKIN. THE COLD AIR AND WIND WILL MAKE IT FEEL LIKE IT IS BETWEEN
15 AND 24 DEGREES BELOW ZERO FOR SEVERAL HOURS. THOSE PLANNING TO
VENTURE OUTDOORS SHOULD USE COMMON SENSE AND DRESS WARMLY...
MAKING SURE THAT ALL EXPOSED SKIN IS COVERED.

$$

TES

What forecasters said that day

The local office's own words before this wind chill warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this wind chill warning went out at Jan 14, 11:58 AM CST, 4 hours 4 minutes earlier.

Area forecast discussion, Jan 14, 11:58 AM CST, 4 hours 4 minutes before
AREA FORECAST DISCUSSION...UPDATED AVIATION
NATIONAL WEATHER SERVICE ST LOUIS MO
1158 AM CST WED JAN 14 2009

.DISCUSSION...
/259 AM CST WED JAN 14 2009/
NEXT SYSTEM CENTERED OVER SOUTH CENTRAL IOWA THIS MORNING...IS
BRINGING LIGHT SNOW TO NORTHEAST MO/WEST CENTRAL AND SOUTHWESTERN
ILLINOIS EARLY THIS MORNING. MAIN FORECAST ISSUES IN THE SHORT TERM
WILL BE LIGHT SNOW AND TEMPS BEHIND THE FRONT AS THE MOTHER LODE OF
THE ARCTIC AIRMASSES SHOULD ARRIVE IN OUR AREA IN THE WAKE OF THIS
CLIPPER...WITH THE COLDEST TEMPS OCCURRING TONIGHT...THURSDAY....AND
INTO THURSDAY NIGHT.

FRONTAL BOUNDARY ASSOCIATED WITH THE CLIPPER WILL SLIDE THROUGH
NORTHERN PORTIONS BY MID MORNING...THEN INTO THE ST. LOUIS METRO
AREA AROUND NOON AND REST OF CWA BY 21Z. ADJUSTED HOURLY TEMPS
ACCORDINGLY WITH HIGH TEMPS OCCURRING EARLY...WITH STEADY OR
FALLING TEMPS AFTER FRONTAL PASSAGE. AS FOR THE LIGHT SNOW
...LITTLE OR NO ADDITIONAL ACCUMULATION IS EXPECTED. WINDS WILL
SWITCH TO THE NORTHWEST AND BE ON THE INCREASE BEHIND THE
FRONT...WITH GUSTS TO 35 MPH POSSIBLE.

FOR TONIGHT...MAIN CONCERN WILL BE THE GUSTY WINDS AND TEMPS
CREATING BONE CHILLING CONDITIONS. WILL SEE LOWS IN THE 0 TO MINUS 7
RANGE FAR NORTH TO SINGLE DIGITS SOUTH OF THIS AREA. WINDS WILL BE
BRISK FROM THE NORTHWEST AT 15 TO 25 MPH AND GUSTS TO 35 MPH AT
TIMES...BEFORE DIMINISHING LATE. SO WILL SEE WIND CHILL INDICES IN
THE ADVISORY CATEGORY...MINUS 15 TO MINUS 24 RANGE...MAINLY ALONG
AND NORTH OF INTERSTATE 70...SO HAVE ISSUED A WIND CHILL ADVISORY
03Z/06Z THROUGH 18Z THURSDAY FOR THIS AREA.

FOR THURSDAY...NO MAJOR CHANGES WITH HIGHS IN THE SINGLE DIGITS FAR
NORTH TO MID TEENS FAR SOUTH AND SUB ZERO TEMPS MOST LOCATIONS
THURSDAY NIGHT. WINDS WILL BE LIGHT...BUT WILL STILL SEE WIND CHILL
INDICES IN THE MINUS 15 TO MINUS 20 DEGREE RANGE OVER NORTHEAST MO
AND WEST CENTRAL ILLINOIS.

ON FRIDAY...TEMPERATURES WILL BEGIN TO RECOVER SOMEWHAT AS STRONG
RIDGE MOVES OFF TO OUR SOUTHEAST ALLOWING SOUTHERLY WINDS TO RETURN
ONCE AGAIN. HIGHS ON FRIDAY WILL BE IN THE UPPER TEENS TO MID 20S.

BEYOND THAT...EXTENDED GRIDS LOOK GOOD AS TEMPERATURES MODERATE...SO
NO MAJOR CHANGES.

BYRD

&&

.AVIATION...
/1143 AM CST WED JAN 14 2009/
FOR THE 18Z TAFS...STRONG COLD FRONT CURRENTLY EXTENDING FROM
SURFACE LOW OVER EAST-CENTRAL MISSOURI THROUGH EAST-CENTRAL KANSAS
AND THEN INTO NORTHWEST KANSAS. SMALL BAND OF STRATO CU ASSOCIATED
WITH THE COLD FRONT CONTINUES TO MOVE SOUTHEAST TOWARDS THE LOWER
OHIO VALLEY REGION THIS AFTERNOON. MAINLY SCATTERED CLOUDS AROUND
30-35 KFT COVER MUCH OF NORTHERN AND CENTRAL MISSOURI THROUGH IOWA
BEHIND THE FRONT AND DUE TO SUBSIDENCE FLOW. WILL WATCH CLOSELY IF
THESE CONDITIONS PERSIST CONSIDERING OF AMDENDING THE STL TAF FOR
SCATTERED CLOUDS. WIND GUSTS BEHIND THE COLD FRONT CONTINUE TO
REACH 25 TO 35 KTS. WILL KEEP GUSTY WINDS IN THE FORECAST MAINLY
FOR ALL TAF SITES THROUGH THIS EVENING. WILL RELAX THE WINDS A
LITTLE QUICKER AT COU LATE THIS EVENING. HOWEVER WE WILL RELAX THE
WINDS AFTER 0600 UTC FOR THE REMAINING SITES. STILL DONT EXPECT
MUCH IN THE WAY OF CLOUD COVER OVERNIGHT. MVFR CIGS WILL CONTINUE
TO MOVE EAST AND SOUTHEAST WITH THE SURFACE SYSTEM. LATEST WX
DEPICTION SHOWS MAINLY CLEAR SKIES OVER MN IA AREA DUE TO THE
ADVANCEMENT OF THE SURFACE HIGH FROM THE NORTH AND SUBIDENCE FLOW
OVER THIS REGION.

RP

&&

.CLIMATE...
LAST TIME LOW TEMPERATURES DROPPED BELOW ZERO

STL...JAN 5 1999    -5
COU...FEB 16 2007   -1
UIN...DEC 22 2008   -2

&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...WIND CHILL ADVISORY FROM MIDNIGHT TONIGHT TO 12 PM CST THURSDAY
     FOR AUDRAIN-BOONE-CALLAWAY-COLE-FRANKLIN-GASCONADE-
     JEFFERSON-LINCOLN-MONITEAU-MONROE-MONTGOMERY-OSAGE-PIKE-
     RALLS-ST. CHARLES-ST. LOUIS-ST. LOUIS CITY-WARREN.

     WIND CHILL ADVISORY FROM 9 PM THIS EVENING TO 12 PM CST THURSDAY
     FOR KNOX-LEWIS-MARION-SHELBY.

IL...WIND CHILL ADVISORY FROM MIDNIGHT TONIGHT TO 12 PM CST THURSDAY
     FOR BOND IL-CALHOUN IL-CLINTON IL-FAYETTE IL-GREENE IL-
     JERSEY IL-MACOUPIN IL-MADISON IL-MARION IL-MONROE IL-
     MONTGOMERY IL-PIKE IL-ST. CLAIR IL-WASHINGTON IL.

     WIND CHILL ADVISORY FROM 9 PM THIS EVENING TO 12 PM CST THURSDAY
     FOR ADAMS IL-BROWN IL.

&&

WFO LSX
Hazardous weather outlook, Jan 14, 4:33 AM CST, 11 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
433 AM CST WED JAN 14 2009

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-151045-
GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL-
MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL-
CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX-LEWIS-
SHELBY-MARION-MONROE-RALLS-PIKE-BOONE-AUDRAIN-MONITEAU-COLE-OSAGE-
CALLAWAY-MONTGOMERY-LINCOLN-GASCONADE-WARREN-ST. CHARLES-FRANKLIN-
ST. LOUIS-ST. LOUIS CITY-JEFFERSON-CRAWFORD-WASHINGTON-
ST. FRANCOIS-STE. GENEVIEVE-IRON-MADISON-REYNOLDS-
433 AM CST WED JAN 14 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND
CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS.

.DAY ONE...TODAY AND TONIGHT

THERE IS A SLIGHT CHANCE FOR LIGHT SNOW ACROSS THE AREA TODAY.
LITTLE OR NO ACCUMULATION IS EXPECTED.

A STRONG ARCTIC COLD FRONT IS FORECAST TO SURGE ACROSS THE REGION
TODAY ACCOMPANIED BY NORTHWEST WINDS GUSTING TO 35 MPH. THE
BITTERLY COLD ARCTIC AIR WILL COMBINE WITH THE GUSTY WINDS TO
PRODUCE DANGEROUSLY COLD WIND CHILLS ACROSS PORTIONS OF THE AREA
BEGINNING TONIGHT. WIND CHILLS WILL DROP INTO THE 15 TO 24 BELOW
ZERO RANGE ALONG AND NORTH OF INTERSTATE 70...WITH WIND CHILLS OF
5 TO 14 BELOW FROM SOUTHEAST MISSOURI INTO SOUTHERN ILLINOIS.

MODERATE FLOODING WILL CONTINUE ON PARTS OF THE ILLINOIS RIVER.
SEE THE APPROPRIATE FLOOD STATEMENTS FOR SPECIFIC DETAILS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

ON THURSDAY MORNING WIND CHILLS WILL REMAIN IN THE 15 TO 24 BELOW
ZERO RANGE ALONG AND NORTH OF INTERSTATE 70....WITH WIND CHILLS OF
5 TO 14 BELOW FROM SOUTHEAST MISSOURI INTO SOUTHERN ILLINOIS...BEFORE
WARMING UP.

AFTER A BRIEF RISE ON THURSDAY AFTERNOON...WIND CHILL VALUES WILL
ONCE AGAIN FALL INTO THE 10 TO 20 BELOW ZERO RANGE ON THURSDAY
NIGHT AND EARLY FRIDAY MORNING ACROSS NORTHERN PORTIONS OF
MISSOURI INTO WEST CENTRAL ILLINOIS.

MODERATE FLOODING WILL CONTINUE ON PARTS OF THE ILLINOIS RIVER.
SEE THE APPROPRIATE FLOOD STATEMENTS FOR SPECIFIC DETAILS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION SEE OUR
WEBPAGE AT (LOWERCASE)... HTTP://WWW.WEATHER.GOV/LSX/?N=HWO1

BYRD

The office that day

Everything else NWS St. Louis, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 14, 3:42 AM CSTWind Chill AdvisoryLSXAdams, Bond, Brown, Calhoun, Clinton, Fayette and 11 more39 hr

Nearby

Wind Chill Warnings in Missouri, 2009Wind Chill Warnings in Illinois, 2009Every wind chill warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.